Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 30, 2021, 7:44 PM EDT for City of Danville, Virginia. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2021, 7:44 PM EDT (23:44 UTC)
- Expired
- Aug 30, 2021, 8:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.25 in
- Wind
- 40
County City of Danville, VA
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:50 PM EDT | TSTM WND DMG | 4 Sse Keeling, VA | ONE TREE DOWN ALONG THE 8420 BLOCK OF KENTUCK ROAD. |
| Aug 30, 7:57 PM EDT | TSTM WND DMG | 4 Sse Keeling, VA | ONE TREE DOWN BLOCKING PART OF KENTUCK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
228
WWUS81 KRNK 302344
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
744 PM EDT Mon Aug 30 2021
VAZ044-058-310015-
Halifax VA-Pittsylvania VA-
744 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern
Pittsylvania and southwestern Halifax Counties and the southeastern
City of Danville through 815 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ringgold, or 7 miles southeast of Blairs, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danville...
Milton...
Elmo...
and Ringgold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3669 7936 3674 7909 3654 7907 3654 7935
TIME...MOT...LOC 2344Z 271DEG 9KT 3663 7927
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BMGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 7:32 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 30, 7:32 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
732 PM EDT Mon Aug 30 2021
.SYNOPSIS...
Warm and humid weather will persist through Tuesday. Rain
chances increase significantly by Tuesday night and continue
through Wednesday as the remnants of Ida reach the central
Appalachians. In the wake of Ida, high pressure will build in
from the northwest for drier and less humid weather by the
weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 723 PM EDT Monday...
Enough low level convergence and CAPE across southern VA into NC
to keep several bands of convection going early this evening.
High-res models are having a hard time with this but the latest
RAP has some semblance of current radar, though its too far
north in its depiction. Will run with scattered convection this
evening, but expect the southern areas to see diminishing trend.
Otherwise, no other major changes to the forecast.
Previous discussion...
Chance of rain remains north of I-64 west of Lexington until
Tuesday afternoon...
Main axis of showers and thunderstorms remains along and south
of a cold front that extended from Pennsylvania to central
Missouri. Greatest areal coverage will be north of a Lexington
to Lewisburg line tonight and shifts north on Tuesday morning.
As Tropical Storm Ida reaches the Tennessee Valley on Tuesday
afternoon, coverage of showers and thunderstorms will increase
from west to east across southwest Virginia, southeast West
Virginia and northwest North Carolina. Have slightly sped up
arrival time of higher probability of precipitation in the
mountains and foothills for Tuesday afternoon.
Clouds and rain have held temperatures in the lower 70s from
Bluefield into the Mountain Empire area. Surface dew points were
in the mid 60s to lower 70s. Locations that had rain today and
where clouds clear out in the evening will again have patchy fog
overnight.
Highs on Tuesday will be a couple of degrees cooler than today
due to the increase of cloud cover and precipitation. Stayed
close to the NBM and short term blend for highs on Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 100 PM EST Monday...
Remnants of Tropical Storm Ida to cross the region with a
heavy rain/flooding potential, gusty winds, and tornadoes
possible...
Tuesday night is expected to begin with the remnants of Ida over
central TN, heading northeast. A strong southerly moisture feed will
already be over the western half of the region since Monday
afternoon. This moisture trajectory will continue through Tuesday
night, with the axis expanding in width, and spreading eastward
through the night. A Flash Flood Watch already will be in effect for
our mountains and foothills region. Rainfall amounts across this
region is expected to average three-quarters of an inch to one and
one-half inches through the night across the mountains (locally
higher amounts possible), with lesser amounts heading eastward
across the Piedmont. The area along and east of a Yanceyville, NC to
Buckingham, VA line may only receive up to one-tenth of an inch
through daybreak Wednesday.
Another concern for the region late Tuesday night into early
Wednesday will be the potential for tornadoes. As is common for
tropical systems, and remnants thereof, expect high values of 0-3km
storm relative helicity around 200 to 300 m2/s2 across the area late
Tuesday night, along with MUCAPE values approaching 500 J/kg. While
CAPE is not large, it does not have to be with such robust SRH
values. We will need to watch for quick spin-up tornadoes,
especially along any apparent feeder bands that may establish
themselves across the region, curving back into the center of the
remnant tropical system.
Finally, while tropical storm strength winds are not expected with
the system, do expect wind gusts to increase, especially at the
higher elevations. By daybreak Wednesday, some of the higher peaks
will experience gusts in the 25 to 35 mph range.
For Wednesday, the center of the remnants will be near the borders
of KY/TN/VA, starting to interact with an approaching cold front. As
Wednesday continues, the front and tropical remnants will start to
merge into one heavy rain producing system, especially over the area
with the Flash Flood Watch. As the day progresses, the remnants of
Ida will favor tracking along the cold front, taking the greatest
amounts of rainfall north of our area. However, the area still will
be on the wet side, especially the west. Across the eastern
sections, the tornado concern will continue, if not increase a bit
during the day if any breaks in the cloud cover can develop and
increase MUCAPE value closer to, if not slightly over, 1000 J/kg,
all the while still encountering 0-3km SRH numbers in the 200-300
m2/s2 range.
Rainfall amounts will continue to be greatest across the foothills
and mountains on Wednesday, with totals averaging an additional one
to two inches, again with locally higher amounts. Across the
Piedmont region, amounts more in the range of three-quarters of an
inch to one and one-quarter inches are more probable. Locally higher
amounts are possible here too.
Wednesday night, the precipitation will exit our region from
southwest to northeast as the front/remnant low combo tracks toward
and across the Mason-Dixon line. The potential for additional storms
and isolated tornadoes will continue in the far eastern and
northeastern sections of the area through the evening hours.
Rainfall amounts will be heaviest across the east and northeast
where an additional one-quarter to three-quarters of an inch are
possible.
By Thursday, most of the deterministic models are favoring a dry
forecast for the region with the precipitation associated with the
remnants of Ida east and northeast of the region. However, the upper
trough associated with the aforementioned surface cold front will be
crossing the area. It is possible there may be enough instability
aloft from increased lapse rates the associated cold pool for some
isolated showers to develop.
By Thursday night, this upper trough will be east of the region and
surface high pressure will be building in from the west. Look for a
a dry and notably cooler night.
Temperatures during this portion of the forecast will average about
five to ten degrees cooler for the highs, and five to ten degrees
milder for the lows. The exception will be Thursday night when low
temperatures are expected to be about five degrees cooler than
normal.
Confidence in the above weather scenario is moderate to high.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 120 PM EDT Monday...
A dry and less humid stretch of weather in the wake of Ida
for the weekend...
High pressure looks to dominate the extended with the exception
of a weak frontal passage Sunday into Monday and again midweek.
The bigger story will be the lowering humidity and cooler air
for many Friday, Saturday, and Sunday. Some locations in the
mountains could see lows in the 40s with widespread low to mid
50s elsewhere through the weekend into early next week.
Mostly sunny skies will dominate Friday and Saturday with high
pressure overhead. By Sunday and Monday will add a few more clouds
as our weak frontal boundary moves on through. Once again rain
chances will be meager at best with this front and mainly confined
to the mountains according to the latest 12z model suite.
Expect highs to top out in the mid to upper 70s over the mountains
with low to mid 80s out east by Friday afternoon. Much of the same
can be expected Saturday through Tuesday with highs increasing by a
degree or two each afternoon.
Confidence remains moderate to high in the long term period.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 723 PM EDT Monday...
Will have tempo thunder in at DAN per latest radar til 01z, then
should be VFR at all sites through 04-6z, then anticipate some
fog early at LWB/BCB then BLF/DAN and perhaps LYH overnight.
Mid and high clouds ahead of Ida should keep fog a bit less
dense, but could see LIFR at LWB for a period from 9-12z. Could
see some lower cigs as well in the mountains of IFR to MVFR
range late tonight.
Any fog and low clouds will give way to a mid deck by 14-15z. Models
hold off til late in the taf period in bringing lower cigs and
rain into the area, reaching BLF/LWB after 21z, though some
light rain from mid deck possible at BCB/ROA in the afternoon.
Average confidence on all elements this period.
Extended Aviation Discussion...
Tropical moisture and more widespread rainfall chances arrive by
Tuesday evening and continue through Wednesday. This will
result in MVFR to IFR ceilings and visibility. Wind gusts up to
25 knots are possible Tuesday afternoon and evening especially
around ROA/BCB/LWB.
As the tropical system moves to the northeast, winds will turn
to the northwest with 20 to 30 knot wind gusts at the highest
elevations into Wed night/early Thursday. Drier weather and
less humid conditions expected in the wake of Ida Thursday into
the weekend, with VFR, outside any valley fog.
&&
.HYDROLOGY...
As of 330 PM EDT Monday...
Flash Flood Watch has been expanded to the foothills of
the Blue Ridge...
Based on where there has been rainfall over the past 24 to 48
hours and the potential for more rain and heavy rainfall rates
Tuesday night and Wednesday, the Flash Flood Watch has been
expanded east into the foothills of the Blue Ridge from Virginia
into northern North Carolina.
As the tropical storm tracks to the east, surface and low level
winds will turn to the southeast and provide at least 3 to 6
hours up enhanced upslope along the eastern side of the Blue
Ridge Tuesday night and Wednesday. Models were also showing
decent upper diffluence Tuesday night and some impressive
precipitation potential placement on Wednesday. System will be
advecting in precipitable water values approaching 2.2 inches.
Expect that rainfall rates in any of the bands around the
tropical system have the potential for very heavy rainfall
rates. While Flash Flood Guidance is not especially low, rates
of 3-4 inches per hour are not out of the question.
Looking at the impact on the main stem rivers, at this time we
are keeping an eye on the Upper James and Greenbrier Rivers for
the potential to reach action stage but, overall impact will be
minimal. This event will have much more impact on the small
rivers, creeks and streams, and in the headwaters than on the
main stems of area rivers.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for VAZ007-009>020-022>024-032>035.
NC...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for NCZ001>004-018>020.
WV...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for WVZ042>044-507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...ET
AVIATION...AMS/KK/WP
HYDROLOGY...DSHazardous weather outlook, Aug 30, 3:29 PM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 329 PM EDT Mon Aug 30 2021 NCZ005-006-VAZ043>047-058-059-311930- Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 329 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will be possible through this evening. The main concern will be locally heavy rainfall and localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Ida will be passing through the region late Tuesday through Wednesday. Showers and a few thunderstorms associated with Ida could bring torrential rains with flooding possible. Isolated strong to severe storms are possible with damaging winds and brief tornadoes the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 311930- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 329 PM EDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will be possible this afternoon and evening. The main concern will be locally heavy rainfall and localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, isolate strong to severe storms may bring a damaging wind and brief tornado threat Tuesday afternoon into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Special weather statement, Aug 30, 5:58 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
558 PM EDT Mon Aug 30 2021
VAZ044-302245-
Pittsylvania VA-
558 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of southeastern
Pittsylvania County through 645 PM EDT...
At 558 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Keeling to near Blairs to near Danville.
Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blairs...
Ringgold...
and Keeling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3660 7935 3664 7939 3670 7937 3679 7933
3681 7915 3657 7921
TIME...MOT...LOC 2158Z 277DEG 7KT 3676 7931 3666 7933 3661 7937
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Aug 30, 6:13 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
613 PM EDT Mon Aug 30 2021
VAZ044-058-302245-
Halifax VA-Pittsylvania VA-
613 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of east central
Pittsylvania and west central Halifax Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Java, or near Ingram, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ingram...
Java...
and Leda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3673 7925 3686 7927 3695 7907 3671 7900
TIME...MOT...LOC 2213Z 261DEG 5KT 3679 7920
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Aug 30, 6:25 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
625 PM EDT Mon Aug 30 2021
NCZ003-302300-
Surry NC-
625 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northeastern Surry
County through 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bottom, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Airy...
Flat Rock...
Bottom...
Pine Ridge...
White Plains...
and Toast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3653 8082 3656 8071 3656 8058 3641 8051
3641 8079
TIME...MOT...LOC 2225Z 261DEG 5KT 3648 8075
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Aug 30, 7:11 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
711 PM EDT Mon Aug 30 2021
VAZ043-044-302345-
Henry VA-Pittsylvania VA-
711 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southwestern
Pittsylvania and southeastern Henry Counties through 745 PM EDT...
At 711 PM EDT, Doppler radar was tracking a strong thunderstorm near
Axton, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Axton...
Chatmoss...
Aiken Summit...
Sandy Level...
Laurel Park...
and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3656 7983 3671 7982 3671 7948 3654 7955
3654 7966
TIME...MOT...LOC 2311Z 283DEG 12KT 3663 7976
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Aug 30, 7:37 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
737 PM EDT Mon Aug 30 2021
VAZ014-016-017-032-310015-
Patrick VA-Floyd VA-Montgomery VA-Carroll VA-
737 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of
Floyd, northeastern Carroll, north central Patrick and south central
Montgomery Counties through 815 PM EDT...
At 737 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indian Valley, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Floyd...
Indian Valley...
Pilot...
Willis...
Dugspur...
Sylvatus...
and Alum Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3687 8078 3690 8068 3691 8067 3694 8063
3694 8060 3697 8056 3709 8029 3690 8020
3687 8023 3686 8019 3684 8018 3673 8061
TIME...MOT...LOC 2337Z 249DEG 16KT 3689 8051
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WPSpecial weather statement, Aug 30, 7:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
744 PM EDT Mon Aug 30 2021
VAZ044-058-310015-
Halifax VA-Pittsylvania VA-
744 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern
Pittsylvania and southwestern Halifax Counties and the southeastern
City of Danville through 815 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ringgold, or 7 miles southeast of Blairs, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danville...
Milton...
Elmo...
and Ringgold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3669 7936 3674 7909 3654 7907 3654 7935
TIME...MOT...LOC 2344Z 271DEG 9KT 3663 7927
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:01 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 29 min |
| Aug 29, 8:33 PM EDT | Special Weather Statement | RNK | Montgomery, City of Roanoke, City of Salem | 27 min |
| Aug 29, 8:34 PM EDT | Special Weather Statement | RNK | Franklin | 26 min |
| Aug 29, 9:28 PM EDT | Special Weather Statement | RNK | Floyd | 32 min |
| Aug 29, 9:31 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Aug 29, 10:01 PM EDT | Special Weather Statement | RNK | Patrick | 29 min |
| Aug 29, 10:03 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| Aug 29, 10:07 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, City of Lynchburg | 23 min |
| Aug 29, 10:24 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 51 min |
| Aug 29, 10:29 PM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Aug 29, 10:31 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell | 44 min |
| Aug 29, 11:11 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 34 min |
| Aug 29, 11:13 PM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Aug 30, 5:04 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 60 hr |
| Aug 30, 9:06 AM EDT | Special Weather Statement | RNK | Giles | 39 min |
| Aug 30, 1:27 PM EDT | Special Weather Statement | RNK | Smyth | 33 min |
| Aug 30, 2:54 PM EDT | Special Weather Statement | RNK | Bath | 51 min |
| Aug 30, 4:01 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 29 min |
| Aug 30, 4:37 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 38 min |
| Aug 30, 4:39 PM EDT | Special Weather Statement | RNK | City of Danville | 36 min |
| Aug 30, 4:56 PM EDT | Special Weather Statement | RNK | City of Danville | 34 min |
| Aug 30, 5:25 PM EDT | Special Weather Statement | RNK | City of Danville | 35 min |
| Aug 30, 5:51 PM EDT | Special Weather Statement | RNK | Wythe | 24 min |
| Aug 30, 5:58 PM EDT | Special Weather Statement | RNK | City of Danville | 47 min |
| Aug 30, 6:13 PM EDT | Special Weather Statement | RNK | Halifax | 32 min |
| Aug 30, 6:56 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth, Wythe | 2 hr |
| Aug 30, 7:11 PM EDT | Special Weather Statement | RNK | City of Martinsville | 34 min |
| Aug 30, 7:37 PM EDT | Special Weather Statement | RNK | Floyd | 38 min |
| Aug 30, 7:39 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Aug 30, 7:45 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Aug 30, 7:47 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 35 min |
| Aug 30, 6:25 PM EDT | Special Weather Statement | RNK | Surry | 35 min |
| Aug 30, 3:20 AM EDT | Areal Flood Advisory | RNK | Greenbrier | 6 hr |
| Aug 30, 4:47 AM EDT | Special Weather Statement | RNK | Summers | 58 min |
| Aug 30, 7:46 AM EDT | Special Weather Statement | RNK | Summers | 44 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.